Digestive Disorders / Gastroenterology Expert Forum
Yellow colored stool
About This Forum:

This is a place to ask questions about digestive problems and receive a personal answer from a highly qualified doctor. You will also find support from other members who share your interest in digestive disorders. Digestive Disorders include: Anal and Rectal problems, Barrett’s Esophagus, Bleeding in the Stomach and Digestive Tract, Constipation, Crohn’s Disease, Gastritis, GERD, Heartburn, Proctitis, Short Bowel Syndrome, Ulcers, Whipple’s Disease, Zollinger-Ellison Syndrome (and many more).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Yellow colored stool

I'm a healthy man, early 40's, currently on no medication. Quiet often my stool is light colored, from orange-brown to yellow, but not pale, and it's spongy solid, low density and breaks up up when it mixes with water, but no mucous or blood. When that happens, I have frequent bowel movement, between 3 to 5 times in the morning. My appetite is healthy, no fever, chills, nausea or vomiting. My gastro-specialist had me do all test, from celiac (blood & stool), Hepatitis, gall stones, colonoscopy, small bowel and upper GI series, malabsorption, and other tests, but, with the exception of some slight gastritis, the were all negative. He thinks that the light stool color is due to short transit time in the small intestins, due to nervousnes. I mentioned to him that those symptoms started few years ago after a 4 weeks course of Cypro, taken for chronic non-bacterial protatitis, so he gave me Diflucan for 5 days, because a stool test showed some Candida. My stool went back to normal when I was take in the Diflucan. It was darker and more solid and dense, but it changed again after I finished the Diflucan. A second course of Diflucan made my stool slighly darker. Periodically, I experience plain fatigue, with no fever or chills, and I hear digestion noises (water trickling) in my stomach and intestins after a meal with some gas, but not excessive. The fatigue lasts for few days. Sometimes I experiense some light pulsating muscle aches. I saw several specialists, rheumatologist, infectious deseases specialist, neurologist, but they cannot find anything wrong with me. I noticed that the more fiber I eat, especially vegetables and oat cereals, the spongier my stool gets, and my bowel frequency increases. I tried changing breakfast ceral from oat to corn flakes, and it made my stole color slighly darker (light brown). I thought of being allergic to some foods, and a visit to an Allergist showed no allergies, after he did a skin test.
What's causing the stool cloror to change, and is my chronic fatigue related to it?
Thank you
Related Discussions
233190_tn?1278553401
Hello - thanks for asking your question.

You note light colored stool.  Celiac disease (blood & stool), hepatitis, gall stones, colonoscopy, small bowel and upper GI series, and malabsorption tests are all non-revealing.

It is obvious that you have had a comprehensive workup.  You have been to 4 seperate specialists.  Here are some other considerations.

Obstruction to bile flow out of the liver or liver infections like viral hepatitis (A, B, C, etc.), may produce clay colored stools.  These causes have been ruled out.

Irritable bowel syndrome can also cause clay colored stools (due to decreased transit time).  There are anecdotal stories that candida overgrowth may be related to IBS.  This may be why taking the Diflucan may be making your stool darker.  There is no consensus data linking these disease, but there are enough smaller studies and anecdotal stories that make it worth mentioning.  

Here is a link that suggests a connection between irritable bowel disease and candidiasis:
http://ibscrohns.about.com/library/weekly/aa110900a.htm

Followup with your personal physician is essential.

This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.

Thanks,
Kevin, M.D.
11 Comments
Blank
Avatar_n_tn
They  most certainly are related , you have answered your own question you almost certainly have a yeast infection . Unfortunately what is happening with your liver is guesswork. Your symptoms are familiar to most with a candida infection . Look up my other posts for more info , As you will find out the medical profession are in glorious denial over the condition. if you need more info post your questions,
Two pieces of info you may find interesting.
Candidiasis of the biliary tree

. Candidiasis of the biliary tree. Candida organisms are considered to be part of normal human flora. However, in immunocompromised hosts
Blank
Avatar_n_tn
My liver seems to be fine, or at least the doctors tell me so, since I have no signs of jaundice and numerous blood tests showed normal enzymes. I donnot know how conclusive small bowel xrays are, but to my knowledge my gastro-specialist did not find any problem or obstruction in my gall blader. So my next question is why is my stool yellow, if my liver seems to be fine? Is there a difference between yello and pale colore stool? And why does my diet seem to make a difference? I've read in the past about persistent candiditis, and one of the symptoms is the "leaky gut syndrome", where the intestines become overwhelmed by candida and fail to absorb the nutrients. Could that be my case? Can yellow stool be the result of other problems than the biliary function? Can candididis be cured with another dose of Diflucan?
Blank
Avatar_n_tn
Yeast infections cause many symptoms ,not all are understood they are being unravelled but as yet a clear picture of what
Blank
Avatar_n_tn
I reviewed many sites about treatments and diets for treating yeast (Candida) infection, but they differ in some ways on the diet issue. Can u email me a good web site, or even a list of doctors that acknowledge and treat long term Candiditis in the NY/NJ metro area?
Tks
My email is: ***@****
Blank
Avatar_n_tn
I was reading a little about the problems that people have with their stomachs and your suggestions.  I have been having problems with mine as well for about a year.  And when I was reading, I read yeast infection twice but it was in regards to the stomach problems.  Is it true that someone can get a yeast infection in their rectum?

Thanks,

Courtney
Blank
Avatar_n_tn
Courtsy, The answer is yes  yeast can be the cause of your problems . See if you can twist your doctors arm to try Nystatin two weeks at about 6 million units a day [12 tablets it
Blank
Avatar_n_tn
hi- i am waiting to have a colonoscopy-- but i took anti biotics for two weeks and after another three weeks i started to have yellow / okra diarreha with lots of mucous-after a few weeks things got darker- orange -brown- mow yellow diarreha again
Blank
Avatar_n_tn
i thought it is plain obvious if you take anti biotics,you get yeast infection.
someone mentioned cypro for 4 weeks(or is it cipro),dont you think it is wiping out all the good bacteria needed for flora and healthy living??
have anyone thought of adding the good  bacteria back by eating yogurt (i dont mean dannon yogurt but healthfood store yogurt) or taking acidophilus pills or culture??
just my 2 cents!!
Blank
Avatar_n_tn
I have many of the same symptoms as the above poster and also have had what feels like a severe rash.  In a recent test of my stool, it came up that I had high yeast content but my doctor brushed it off.  Could you please email more information?  Thanks.  ***@****
Blank
Avatar_n_tn
About 3 weeks ago I was diagnosed with a bacterial infection in my urethra.  My family doctor gave me Doxycyclene for 7 days. At the end of the 7th day I got a yeast infection on my tongue, known as thrush and a rash on my groin area.  I went to a Urologist that diagnosed it as Canadisas, sp?, yeast infection and gave me dsome topical ointment to use.
Now I have lower back pain and diarreha.  I called my family doctor and she said to go on a liquid diet for three days.  I am on my third day now and my diarreha is yellow.  Is this yeast? Bile? or something more serious.  My stomach gurgles and feels queezy but I know half of that is from nerves about this illness.  What is going on? Has anyone experienced this? I am 51 and married with two kids.  Thanks for any help anyone can share.
Blank
Avatar_n_tn
Hi There!

I have read all these messages (I think). My problem is same. I have gone through the tests and OK.

Then I have talked to a hmeopath whom I know for some years as a friend and not a doctor.

He has given me some medication and the most important of them according to him is "Natrium Phosphoricum 6X"

Or commonly called  as "Nat. Phos 6".

Every one who is in trouble due to some kind of disbalance in intestines please do take it. It is quite harmless otherwise. And by taking it for like 2/3 days you will understand the difference.

My email is ***@**** for further discussions.

Thanks and take care.
Blank
Continue discussion Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank